MAUDE Adverse Event Report: DEPUY ORTHOPAEDICS INC US ALTRX LIP LNR 32IDX58OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS

DEPUY ORTHOPAEDICS INC US ALTRX LIP LNR 32IDX58OD; PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Model Number 1221-32-258
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Cellulitis (1768); Unspecified Infection (1930); Swelling (2091); Ambulation or Postural Difficulties (2544); Not Applicable (3189)
Date of Event 06/21/2014
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Complaint description: patient was revised to address suspected infection.Update received 7/17/14.Clinical report received indicating that patient suffered from infection.There is no further information that would affect the mdr decision.Complaint was updated on (b)(6) 2014.(b)(4) is a reopen of (b)(4) due to receipt of the following information: update pfs and medical records received.There were no new allegations added.After review of medical records for mdr reportability it was reported that the patient was revised to address infection.Revision note stated, upon incising through the fascia lata purulent material was encountered over the trochanter.When the hip joint was opened up there was significant intraarticular purulent material encountered.There was chronically infected synovial tissue and capsule.The trunnion and ball of the femur showed corrosive wear.Radio-logical workup including ultrasound and aspiration revealed purulent material in the hip joint.Radio-logical workup including ultrasound and aspiration revealed purulent material in the hip joint.Clinic visit noted, the patient began to have tightness and swelling in her left thigh and she noticed some redness doi: (b)(6) 2011 : dor: (b)(6) 2014; (left hip).
 
Additional Manufacturer Narrative
Product complaint # (b)(4).
 
Event or Problem Description
After review of medical records, clinic visit mentioned the patient has a slight antalgic/leg length discrepancy limp on the left.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Investigation summary : the device associated with this report was not returned to depuy synthes for evaluation.All available x-rays were reviewed, and no evidence of implant fracture, disassociation, or anything indicative of a device nonconformance was found.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history lot : the product investigation found no evidence suspecting an error in the manufacturing or material that would be a contributing factor in the reported allegation(s).A manufacturing records evaluation (mre) was not performed.

Brand Name
ALTRX LIP LNR 32IDX58OD
Common Device Name
PINNACLE HIP SYSTEM : HIP POLY ACETABULAR LINERS
Manufacturer (Section D)
DEPUY ORTHOPAEDICS INC US
700 orthopaedic drive
warsaw IN 46581 0988
Manufacturer (Section G)
DEPUY ORTHOPAEDICS, INC. 1818910
700 orthopaedic drive
warsaw IN 46582
Manufacturer Contact
chad gibson
700 orthopaedic drive
warsaw, IN 46581-0988
5743725905
MDR Report Key7490365
Report Number1818910-2018-59000
Device Sequence Number11091399
Product Code LPH
UDI-Device Identifier10603295016229
UDI-Public10603295016229
Combination Product (Y/N)N
Initial Reporter StateCT
Initial Reporter CountryUS
PMA/510(K) Number
K072963
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2014
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Health Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number1221-32-258
Device Catalogue Number122132258
Device Lot NumberE15BJ1000
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Initial Date Received by Manufacturer 04/10/2018
Supplement Date Received by Manufacturer07/26/2018
02/23/2023
Initial Report FDA Received Date05/07/2018
Supplement Report FDA Received Date08/15/2018
02/24/2023
Date Device Manufactured08/01/2010
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient SexMale
Patient Weight64 KG